My niece has been prescribed Zoloft 50 mg to take once daily. Her father feels like she is becoming more depressed and feels like Zoloft is making it worse. Is this possible or do we need to give it more time?
Hello btate 04. Depending on the length of time after commencing the 50mg dose, it might and will vary in regards to your question. It is not uncommon in regards to Zoloft once beginning the medication, no visible result. Be it by the individual taking the drug or be it by observation from a loved one, medical professional. I suggest wait for at least two weeks after her beginning the Zoloft. Most all psychiatric medication will take a month or longer a period of time to perform effectively. Regards pledge
She has been on the meds about 1 month and her Dr feels as if she is not getting the full effect of the medication. Her father is the type that does not believe in medication or doctors for that matter and I am afraid that if she is taken off the medicine she will become more suicidal than she was before.
I suggest that the prescribing physician be informed as to what you have described per the father . If not comfortable, their are resources that will be able to aid in the situation. The local mental health community has resources to help the family and friends to understand your niece's case.
I has problems with the SSRI's made me moody with no emotions couldn't cry and was way more depressed and stressed. The doc tried me on SNRI's and it worked wonders. If you don't feel better or the signs are worse within 2-3 weeks I always told the doc my symptoms. They tried me on five different kinds until I found the one I got along with. It just depends on your brain chemistry.. Good luck.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Mar 2013 • 1 answer
Posted 30 Oct 2014 • 4 answers
Posted 3 Feb 2015 • 2 answers
Posted 15 Oct 2016 • 0 answers
Posted 12 Aug 2017 • 1 answer